Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 201, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Aug 3, 2015, 7:08 PM CDT for Dallam County, Texas. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2015, 7:08 PM CDT (00:08 UTC)
- Expired
- Aug 3, 2015, 8:15 PM CDT
- In force
- 67 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 60.0 mph
County Dallam County, TX
The radar
The Amarillo radar (KAMA), 154 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 7:36 PM CDT | TSTM WND GST 65 | 13 Ne Ware, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1130 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 9.5
The text
As transmitted, in the capitals the NWS used until 2016.
933
WUUS54 KAMA 040008
SVRAMA
TXC111-040115-
/O.NEW.KAMA.SV.W.0201.150804T0008Z-150804T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
708 PM CDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DALLAM COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 815 PM CDT
* AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES
SOUTHEAST OF FELT...AND MOVING SOUTH AT 15 MPH.
HAZARD...HEN EGG SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. MINOR
WIND DAMAGE TO ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL DALLAM COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3650 10265 3650 10258 3627 10238 3619 10267
3649 10272
TIME...MOT...LOC 0008Z 341DEG 12KT 3640 10262
HAIL...2.00IN
WIND...60MPH
$$
BIEDA1 follow-up statement
320
WWUS54 KAMA 040047
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
747 PM CDT MON AUG 3 2015
TXC111-040115-
/O.CON.KAMA.SV.W.0201.000000T0000Z-150804T0115Z/
DALLAM TX-
747 PM CDT MON AUG 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL DALLAM
COUNTY UNTIL 815 PM CDT...
AT 748 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF WARE...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 65 MPH WIND GUSTS.
SOURCE...DOPPLER RADAR AND TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. MINOR WIND
DAMAGE TO ROOFS...SIDING AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF CENTRAL DALLAM COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3650 10265 3650 10258 3627 10238 3619 10267
3649 10272
TIME...MOT...LOC 0046Z 306DEG 26KT 3631 10253
HAIL...1.75IN
WIND...65MPH
$$
BIEDAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 6:49 PM CDT, 19 minutes earlier.
Area forecast discussion, Aug 3, 6:49 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
649 PM CDT MON AUG 3 2015
.AVIATION...
FOR THE 00Z TAFS...A COMPLEX OF TSTMS WAS ORGANIZING ACROSS NWRN
PARTS OF TX AND OK PNHDLS AS OF THIS WRITING. EXPECT THIS TREND TO
CONTINUE THIS EVENING...WITH TAF SITES POTENTIALLY IMPACTED. HAVE
RETAINED A MENTION OF TSTMS AT ALL TERMINAL SITES FOR A FEW HOURS
LATER THIS EVENING. DO NOT EXPECT TSTM DEVELOPMENT ANYWHERE NEAR THE
TAF SITES TUESDAY AFTERNOON.
ANDRADE
&&
.PREV DISCUSSION... /ISSUED 342 PM CDT MON AUG 3 2015/
DISCUSSION...
SITUATION CONTINUES TO SET UP FOR A HEAVY RAIN EVENT THIS EVENING AND
OVERNIGHT. UPPER-LEVEL DISTURBANCE SEEN IN WATER VAPOR IMAGERY
ADVANCING INTO NORTHWEST PART OF FORECAST AREA EXPECTED TO INDUCE
FURTHER DEVELOPMENT OF MID-LEVEL TROF. CURVATURE IN TIGHT 700 MB
CIRCULATION EXPECTED TO GENERATE VORTICITY LOBES WHICH WILL TRAVERSE
PANHANDLES THIS EVENING AND OVERNIGHT. LOWER LEVELS WILL BE
MOISTENED FURTHER BY DEVELOPMENT AND STRENGTHENING OF LOW-LEVEL JET
TONIGHT. ORGANIZED CONVECTIVE COMPLEX IS LIKELY TO MAKE A NORTHWEST
TO SOUTHEAST MOVE ACROSS MUCH OF THE FORECAST AREA TONIGHT. SUCH A
COMPLEX COULD TAKE ON A LINEAR STRUCTURE...WITH AN INCREASED THREAT
FOR DAMAGING THUNDERSTORM WINDS.
DUE TO RECENT COPIOUS RAINFALL AMOUNTS...FLASH FLOOD WATCH WHICH WAS
ISSUED EARLIER TODAY REMAINS IN EFFECT AREA WIDE FROM 4 PM TODAY
THROUGH 10 AM TUESDAY. FULLY EXPECT TO CLEAR MOST OF AREA FROM WATCH
BY SUNRISE TUESDAY...BUT MAY STILL HAVE THUNDERSTORMS CONTINUING IN
EASTERN SECTIONS AFTER DAYBREAK.
OTHERWISE...MOSTLY UNEVENTFUL WEATHER EXPECTED. DRY FORECAST TUESDAY
AFTERNOON THROUGH FRIDAY WITH LOW POPS FRIDAY NIGHT THROUGH SATURDAY
NIGHT ACROSS NORTHERN AND WESTERN SECTIONS.
COCKRELL
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&Hazardous weather outlook, Aug 3, 3:43 PM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 343 PM CDT MON AUG 3 2015 OKZ001>003-TXZ001>020-041115- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 343 PM CDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THROUGH TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP THROUGH THIS EVENING AND OVERNIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. HEAVY RAIN FROM SOME OF THESE THUNDERSTORMS WILL LIKELY CAUSE FLOODING OR FLASH FLOODING. A FLASH FLOOD WATCH WILL BE IN EFFECT FOR ALL OF THE PANHANDLES BEGINNING AT 4 PM TODAY. THE STRONGEST STORMS MAY BECOME SEVERE PRODUCING WIND GUSTS TO AROUND 60 MPH. HAIL UP TO HALF DOLLAR SIZE IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE TUESDAY MORNING ACROSS EASTERN SECTIONS OF THE PANHANDLES. ADDITIONAL HEAVY RAINS WILL BE POSSIBLE. THE FLASH FLOOD WATCH WILL CONTINUE IN THE EASTERN PANHANDLES THROUGH 10 AM TUESDAY. THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT ACROSS PORTIONS OF THE PANHANDLES. HEAVY RAIN WILL LIKELY BE THE PRIMARY HAZARD DURING THIS TIME FRAME...ALTHOUGH SOME STORMS COULD BECOME STRONG AND PRODUCE GUSTY WINDS TO AROUND 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE READY FOR LIMITED ACTIVATION THIS AFTERNOON AND EVENING. SPOTTERS AND OBSERVERS ARE REQUESTED TO RELAY ANY RAINFALL AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN AMARILLO. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:22 PM CDT | Special Weather Statement | AMA | Lipscomb | 38 min |
| Aug 3, 7:36 PM CDT | Areal Flood Advisory | AMA | Dallam | 3 hr |
| Aug 3, 7:56 PM CDT | Areal Flood Advisory | AMA | Hansford, Sherman | 3 hr |
| Aug 3, 8:07 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 38 min |
| Aug 3, 8:34 PM CDT | Flash Flood Warning | AMA | Hansford, Sherman | 3 hr |
| Aug 3, 8:41 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Hartley, Hutchinson, Moore, Sherman | 49 min |
| Aug 3, 9:27 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hartley, Hutchinson, Moore, Sherman | 37 min |
| Aug 3, 9:44 PM CDT | Areal Flood Advisory | AMA | Hansford, Hutchinson, Moore, Sherman | 3 hr |
| Aug 3, 10:03 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hansford, Hartley, Hutchinson, Moore and 3 more | 27 min |
| Aug 3, 10:32 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 28 min |
| Aug 3, 10:35 PM CDT | Special Weather Statement | AMA | Roberts | 25 min |
| Aug 3, 10:37 PM CDT | Areal Flood Advisory | AMA | Hutchinson | 4 hr |
| Aug 3, 11:32 PM CDT | Areal Flood Advisory | AMA | Gray | 5 hr |
| Aug 3, 11:33 PM CDT | Special Weather Statement | AMA | Carson, Gray, Roberts | 27 min |
| Aug 4, 12:35 AM CDT | Areal Flood Advisory | AMA | Hemphill, Wheeler | 5 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.